Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Birmingham, AL

July 3, 2012Bullock County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 3, 2012, 3:40 PM CDT for Bullock County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 3:40 PM CDT (20:40 UTC)
Expired
Jul 3, 2012, 4:30 PM CDT
In force
50 min
Issued by
NWS Birmingham, AL

County Bullock County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1650 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS84 KBMX 032040
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT TUE JUL 3 2012

ALZ046-032130-
BULLOCK AL-
340 PM CDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BULLOCK COUNTY UNTIL 430
PM CDT...

AT 336 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN FIELD...OR 8 MILES NORTHWEST OF UNION
SPRINGS...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  UNION SPRINGS...
  FRANKLIN FIELD...
  SEDGEFIELD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3222 8596 3228 8588 3225 8587 3223 8586
      3223 8567 3216 8562 3204 8575
TIME...MOT...LOC 2040Z 318DEG 11KT 3221 8581

$$

MA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:57 PM CDT, 43 minutes earlier.

Area forecast discussion, Jul 3, 2:57 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT TUE JUL 3 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY.

DIURNAL CONVECTION STARTED ACROSS AREAS SOUTH OF I-20 AS EXPECTED.
GOOD MIXING OF THE AIR MASS IN THE LOW LEVELS HAS BROUGHT SURFACE
DEWPOINTS DOWN INTO THE 50S ACROSS AREAS NORTH OF BIRMINGHAM. AREAS
NORTH OF I-20 HAVE VERY LITTLE CUMULUS DEVELOPMENT...AND REMOVED
RAIN CHANCES FOR NORTHWEST COUNTIES FOR THE REMAINDER OF THE
AFTERNOON. CONVECTION ACROSS THE SOUTH WILL DIMINISH AFTER SUNSET
AND SHOULD BE MOSTLY GONE BY 9 PM.

THE WEATHER ON THE FOURTH OF JULY SHOULD BE SIMILAR TO TODAY. MOS
GUIDANCE HAS BEEN UNDER-FORECASTING HIGH TEMPERATURES DURING THIS
HEAT WAVE AND WENT ABOVE MOS NUMBERS FOR WEDNESDAY. EVEN WITH
TEMPERATURES APPROACHING 100 IN SOME AREAS...HEAT INDICES WILL
LIKELY STAY BELOW 105 DEGREES...AND WILL NOT EXTEND THE HEAT
ADVISORY AT THIS TIME. THE NAM MODEL...WHICH HAS DONE FAIRLY
WELL FORECASTING LOW LEVEL THICKNESS VALUES...IS ALSO INDICATING
LOWER THICKNESS VALUES ON WEDNESDAY COMPARED TO TODAY. HIGH
PRESSURE CENTER TO THE NORTHWEST OF ALABAMA WILL PRODUCE MORE
SUBSIDENCE OVER NORTH ALABAMA THE NEXT FEW DAYS...AND BETTER RAIN
CHANCES WILL CONTINUE FOR AREAS SOUTH OF I-20.

.LONG TERM...SATURDAY THROUGH TUESDAY.

BY SATURDAY THE UPPER HIGH CENTERED OVER THE MIDWEST STATES WILL
EXPAND EASTWARD AND BECOME ELONGATED IN AN EAST-WEST DIRECTION.
CENTRAL ALABAMA WILL STAY SOUTH OF THE RIDGE AXIS AND THIS WILL
ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP EACH DAY...AND
CONTINUED LOW END CHANCE POPS THROUGH EARLY NEXT WEEK. ALL THE
MODELS ARE FORECASTING A DIGGING UPPER TROF ALONG THE ATLANTIC
COAST EARLY NEXT WEEK. THE GFS IS THE MOST AGGRESSIVE WITH DIGGING
TROF AND PUSHES A SURFACE FRONT INTO NORTH ALABAMA ON TUESDAY.
THE MAIN IMPACT OF THIS CHANGE IN THE UPPER HEIGHT PATTERN IS THAT
IT SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES AND CONTINUED
CHANCES FOR RAIN.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

MOSTLY VFR CONDITIONS FOR ALL SITES.  THE ONLY THING TO WATCH FOR
THIS AFTERNOON WILL BE A VCTS AT KANB KMGM AND KTOI.  ANY SITE THAT
SEES A TS OVERHEAD WILL LIKELY SEE A SHORT REDUCTION IN CIGS/VIS.
TONIGHT THESE SAME SITE WILL HAVE TO WATCH FOR REDUCED VIS AFTER
MIDNIGHT AS THE LOW LEVEL MOISTURE WILL HELP TO PRODUCE MVFR FOG.
WINDS WILL GENERALLY BE LIGHT AND OUT OF THE NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  99  70  98  71 /  20  30  20  30  20
ANNISTON    71  99  70  95  71 /  20  30  20  30  20
BIRMINGHAM  75  98  74  97  75 /  20  30  10  30  20
TUSCALOOSA  73 100  74  99  74 /  10  30  10  30  20
CALERA      73  98  73  96  74 /  20  30  20  30  20
AUBURN      75  96  75  95  76 /  20  40  20  40  20
MONTGOMERY  74  98  73  96  75 /  20  40  20  40  20
TROY        72  97  70  93  72 /  20  40  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Jul 3, 11:01 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT TUE JUL 3 2012

ALZ011>015-017>050-040300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1101 AM CDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL ALABAMA THROUGH
7 PM. TEMPERATURES ARE FORECAST TO REACH THE UPPER 90S TO AROUND
100 DEGREES THIS AFTERNOON AND HEAT INDICES WILL CLIMB TO BETWEEN
100 AND 107 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 2:54 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT TUE JUL 3 2012

ALZ045-046-048-050-032045-
BARBOUR AL-BULLOCK AL-MACON AL-RUSSELL AL-
254 PM CDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSSELL...MACON...
NORTHERN BARBOUR AND EASTERN BULLOCK COUNTIES UNTIL 345 PM CDT...

AT 250 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE TUSKEGEE TO 7 MILES
SOUTHWEST OF SOCIETY HILL TO 6 MILES NORTHWEST OF SPRING HILL TO 6
MILES NORTH OF LAKEPOINT RESORT STATE PARK...AND MOVING SOUTHWEST AT
10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  TUSKEGEE...
  MIDWAY...
  EUFAULA...
  UNION SPRINGS...
  LAKE TUSKEGEE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3197 8506 3195 8508 3194 8508 3189 8513
      3183 8514 3192 8561 3216 8576 3230 8594
      3252 8567 3245 8545 3224 8530 3212 8505
      3201 8505
TIME...MOT...LOC 1954Z 044DEG 7KT 3245 8567 3238 8556
          3214 8540 3207 8509

MA
Local storm report, Jul 3, 3:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND DMG     MARVYN                  32.44N 85.36W
07/03/2012                   LEE                AL   EMERGENCY MNGR

            TREES DOWN BETWEEN BEAUREGARD AND MARVYN NEAR STATE ROAD
            51.

&&

SUNGER
Special weather statement, Jul 3, 3:00 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT TUE JUL 3 2012

ALZ047-048-032045-
LEE AL-RUSSELL AL-
300 PM CDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL AND
SOUTHEASTERN LEE COUNTIES UNTIL 345 PM CDT...

AT 255 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLEECKER TO GRIFFEN MILL...
AND MOVING SOUTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SMITHS...
  PHENIX CITY...
  SMITHS STATION...
  LADONIA...
  MONTEREY HEIGHTS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3239 8498 3237 8497 3235 8500 3235 8528
      3255 8532 3268 8510 3267 8509 3265 8509
      3260 8508 3252 8500 3245 8499 3244 8496
TIME...MOT...LOC 2000Z 018DEG 17KT 3260 8513 3252 8527

MA
Special weather statement, Jul 3, 3:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT TUE JUL 3 2012

ALZ050-032100-
BARBOUR AL-
318 PM CDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
400 PM CDT...

AT 313 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BLUE SPRINGS STATE PARK...OR 6 MILES SOUTHEAST OF
CLIO...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BLUE SPRINGS STATE PARK...
  TEXASVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3173 8563 3175 8532 3170 8532 3170 8541
      3162 8541 3161 8542 3162 8566
TIME...MOT...LOC 2018Z 274DEG 6KT 3165 8551

MA
Special weather statement, Jul 3, 3:37 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT TUE JUL 3 2012

ALZ043>045-032130-
ELMORE AL-MACON AL-MONTGOMERY AL-
337 PM CDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...WESTERN
MACON AND SOUTHEASTERN ELMORE COUNTIES UNTIL 430 PM CDT...

AT 336 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TYSONVILLE...OR 6 MILES WEST OF MILSTEAD...MOVING
SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILSTEAD...
  TYSONVILLE...
  WAUGH...
  VICTORYLAND...
  SHORTER...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3243 8611 3251 8598 3236 8580 3229 8588
      3230 8590 3228 8590 3227 8597
TIME...MOT...LOC 2038Z 318DEG 11KT 3242 8600

MA
Special weather statement, Jul 3, 3:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT TUE JUL 3 2012

ALZ046-032130-
BULLOCK AL-
340 PM CDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BULLOCK COUNTY UNTIL 430
PM CDT...

AT 336 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN FIELD...OR 8 MILES NORTHWEST OF UNION
SPRINGS...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  UNION SPRINGS...
  FRANKLIN FIELD...
  SEDGEFIELD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3222 8596 3228 8588 3225 8587 3223 8586
      3223 8567 3216 8562 3204 8575
TIME...MOT...LOC 2040Z 318DEG 11KT 3221 8581

MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:57 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more8 hr
Jul 3, 1:08 PM CDTSpecial Weather StatementBMXChambers37 min
Jul 3, 1:29 PM CDTSpecial Weather StatementBMXRussell46 min
Jul 3, 1:40 PM CDTSpecial Weather StatementBMXChambers, Tallapoosa50 min
Jul 3, 2:04 PM CDTSpecial Weather StatementBMXRandolph41 min
Jul 3, 2:11 PM CDTSpecial Weather StatementBMXRussell49 min
Jul 3, 2:25 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Russell35 min
Jul 3, 2:54 PM CDTSpecial Weather StatementBMXBullock, Macon51 min
Jul 3, 3:00 PM CDTSpecial Weather StatementBMXLee45 min
Jul 3, 3:18 PM CDTSpecial Weather StatementBMXBarbour42 min
Jul 3, 3:37 PM CDTSpecial Weather StatementBMXMacon53 min
Jul 3, 3:43 PM CDTSevere Thunderstorm WarningBMXElmore20 min
Jul 3, 3:56 PM CDTSpecial Weather StatementBMXBarbour49 min
Jul 3, 4:13 PM CDTSpecial Weather StatementBMXPike47 min
Jul 3, 4:33 PM CDTSpecial Weather StatementBMXLowndes42 min
Jul 3, 4:37 PM CDTSpecial Weather StatementBMXClay38 min
Jul 3, 5:15 PM CDTSevere Thunderstorm WarningBMXLowndes30 min
Jul 3, 5:59 PM CDTSpecial Weather StatementBMXLowndes46 min
Jul 3, 6:27 PM CDTSpecial Weather StatementBMXCoosa48 min
Jul 3, 6:29 PM CDTSpecial Weather StatementBMXAutauga46 min

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.